MAUDE Adverse Event Report: Maquet Cardiopulmonary GmbH Heart Lung Machine; Console, Heart-Lung Machine, Cardiopulmonary Bypass

Maquet Cardiopulmonary GmbH Heart Lung Machine; Console, Heart-Lung Machine, Cardiopulmonary Bypass
Model Number Cardiohelp
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in hong kong during priming.It was reported that part and pven could not be zeroed during priming.The issue was confirmed on-site, and rust / corrosion was observed on the connection cable pin.The connection cable for the disposable was replaced.No harm to any person has been reported.A pressure reading issue, can lead to a pump stop, if the intervention is set by the user, therefore a report is required.Complaint#: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in hong kong during priming.It was reported that part and pven could not be zeroed during priming.The issue was confirmed on-site, and rust / corrosion was observed on the connection cable pin.The connection cable for the disposable was replaced.No harm to any person has been reported.A pressure reading issue, can lead to a pump stop, if the intervention is set by the user, therefore a report is required.A getinge technician was sent for investigation.Hls cable pins were found as rusty/corroded and therefore replaced.The failure was solved by changing the hls cable.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.Another disposable connection cable with the same failure was investigated by getinge life cycle engineering.Deposit and oxides were found on the cable socket.By wetting the socket plane with salt-containing liquids (priming), the measurement signals were influenced by the electrical conductivity of the contamination.A service bulletin (issue 95 / 21-05-04) was published may 2021 to make the users aware that the contacts of the plug connections must not come into contact with cleaning agents, disinfectants or priming liquid (refer to file attachment).Multiple disposable connection cables with the same failure were returned for investigation to re-investigate the issue by getinge life-cycle-engineering.The visual discoloration/corrosion was confirmed.In addition, functional tests were carried out which confirmed the following: wetting the socket level of the connector with salty liquids (priming) affects the measurement signals (pressure measurement) due to the increased electrical conductivity of the impurities.To avoid this contamination, it should be ensured that during the priming procedure the contact insides are either covered, remain on the hls or are placed on the holder of the hls cable of the sensor panel.In addition, contact cleaners / contact sprays should not be used to clean the plug contacts.This will also damage the connections.According to the instruction for use of the involved disposables (hls set advanced 5.0 / 7.0, hit set advanced 5.0 / 7.0, v2.4, chapter "preparation and installation") the pressure sensors have to be calibrated and checked before priming.Furthermore, the cardiohelp has a flow/bubble sensor and a venous probe to measure and control the blood flow and parameters.If the measured values are above high limit or below low limit of the set limits the system generates a visual and acoustical alarm.Additionally, according to the instruction for use (ifu) of the cardiohelp, chapter "connection the sensors", it is stated to ensure that the connected sensors are not defective and to not use if there is a visible damage.In the instructions for use (ifu) of the cardiohelp (chapter "cleaning and disinfection") the cables and the whole device should be cleaned after each use to remove soiling or residual blood.Furthermore, in the ifu chapter "connecting the sensors" it is stated that the sensors must be kept clean.The review of the non-conformities has been performed on 2026-09-28 for the period of 2020-04-16 to 2026-09-18.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2020-04-16.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The getinge service and sales unit technician was advised to make the customer aware about the bulletin (issue 95 / 21-05-04).Based on the results the reported failure "hls cable corroded" could be confirmed by the provided picture evidence.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.Note: this event occurred on the hong kong market.It is a significantly similar device to "base unit, cardiohelp¿ which is sold in the usa under premarket submission number k133598.For section d4 all available identifying information is for the out of the us device, subjected to this report.Therefore, no gudid information exists.Furthermore, udi information (primary di number) provided in d4 is for cardiohelp with catalog number 701048012.

Brand Name
Heart Lung Machine
Common Device Name
Console, Heart-Lung Machine, Cardiopulmonary Bypass
Manufacturer (Section D)
Maquet Cardiopulmonary GmbH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
Julia Kapfenberger
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key50930814
Report Number8010762-2026-0000589
Device Sequence Number9734332
Product Code DTQ
UDI-Device Identifier04037691658384
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCardiohelp
Device Catalogue Number701048012
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown